MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT
Catalog Number LXMC13
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heartburn/Indigestion (1883)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there is a discontinuous linx device.Date of new symptom onset (if any): in 2021, patient experienced recurrence of reflux symptoms that prompted an xray showing discontinuous device.Any imaging post implant but pre-discovery of discontinuity: not in our medical records any mris since implant: n/a any trauma to the area post implant: n/a general health: healthy female, underweight allergies: wheat bmi: 18.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/19/2023 b3: only event year known: 2023 lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/18/2024.Additional information received; spoke with patient who indicated her device will be explanted this (b)(6).It was implanted on (b)(6) 2017.Additional information was requested, and the following was obtained: was the device initially effective in controlling reflux? yes.Were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? unknown.Did the patient undergo an mri since device implant? if so, when was the mri and what strength? no.Did the patient have any other surgeries in the area? unknown.Was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.No imaging.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? removed today, no replacement device needed.When and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? not available.When and if the linx device is removed, may we ask that the device be returned for analysis? yes, shipper kit provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent; 1/30/2024.
 
Additional Manufacturer Narrative
(b)(4) investigation summary: a linx device with a visible weld ball that disconnected from a washer was returned to the analysis site.The link length and tensile force measurements were found to meet the applicable specifications during device analysis.The remaining device characteristics, excepting the visible weld ball, show no anomalies for a device that has been reasonably changed as part of the explant procedure, significant tooling marks were noted in some beads.The device was scanned using computer tomography (ct), optical microscopy, and scanning electron microscopy.The washer through-hole at the separation was measured and was greater than the specification.The washer through-hole was concentric with material displacement at the outer edge of the through hole.The overall appearance of the surface of the washer through hole didn¿t exhibit gross loss of shape.The top view of the diameter of the exposed weld ball was measured.This diameter is within the specification.The weld ball was concentric with the respect to the wire.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the malfunction were identified.

Brand Name
1.5T LINX, 13B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key18356265
Report Number3008766073-2023-00257
Device Sequence Number12458686
Product Code LEI
UDI-Device Identifier00855106005332
UDI-Public00855106005332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Catalogue NumberLXMC13
Device Lot Number12171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/03/2024
01/19/2024
04/03/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/18/2024
01/30/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2038-2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale